Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 6, NWS San Angelo, TX

October 17, 200713 counties in Texas

NWS San Angelo, TX issued this wind advisory at Oct 17, 2007, 10:22 AM CDT for 13 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 10:22 AM CDT (15:22 UTC)
Expired
Oct 17, 2007, 7:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 171522
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1022 AM CDT WED OCT 17 2007

...WINDY CONDITIONS EXPECTED ACROSS PARTS OF WEST CENTRAL TEXAS TODAY...

.A DRYLINE WILL CONTINUE TO PUSH ACROSS WEST CENTRAL TEXAS TODAY.
STRONG WINDS ARE EXPECTED BEHIND THE DRYLINE...WITH PATCHY BLOWING
DUST AND AN ELEVATED FIRE DANGER POSSIBLE AS WELL THROUGH THE
AFTERNOON. THE AREA MOST AFFECTED WILL BE ALONG AND WEST OF A
BAIRD TO BALLINGER TO SAN ANGELO LINE.

TXZ049-054-064>066-071-072-098-099-113-114-127-128-180000-
/O.NEW.KSJT.WI.Y.0006.071017T1522Z-071018T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS
1022 AM CDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS NEAR 40
MPH WILL BE POSSIBLE THIS AFTERNOON...MAINLY WEST OF A BAIRD TO
BALLINGER TO SAN ANGELO LINE. WATCH FOR REDUCED VISIBILITY FROM
BLOWING DUST NEAR PLOWED FIELDS AND CONSTRUCTION AREAS.
ALSO...WITH STRONG WINDS AND DRY VEGETATION...AN ELEVATED WILDFIRE
DANGER WILL ALSO EXIST. AREA LAKES WILL BE CHOPPY AND HAZARDOUS.
WATCH FOR STRONG CROSSWINDS ON EAST-WEST ORIENTED ROADWAYS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 6:18 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Oct 17, 6:18 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 AM CDT WED OCT 17 2007

.AVIATION...
MVFR CIGS OF BKN-OVC010-020 WILL CONTINUE THROUGH 17/16Z. DRYLINE
WILL RAPIDLY PUSH EAST ACROSS WEST CENTRAL TEXAS BETWEEN 17/15Z
AND 17/21Z...BRINGING VFR CONDITIONS THIS AFTERNOON AND TONIGHT.
ALSO...SOUTH WINDS OF 10 TO 20 KNOTS THIS MORNING WILL BECOME
SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS
AFTERNOON...THEN DECREASE TO AROUND 10 KNOTS BY 18/00Z. ISOLD
TSTMS WILL BE POSSIBLE THIS MORNING ACROSS THE NORTHERN 2/3 OF
WEST CENTRAL TEXAS...AHEAD OF THE DRYLINE.  21

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT WED OCT 17 2007/

SHORT TERM...
THE SHORT-TERM CHALLENGE IS THE TIMING OF THE DRYLINE TODAY. BOTH
THE RUC AND THE NAM PUSH THE DRYLINE INTO OUR EASTERN COUNTIES
EARLY THIS AFTERNOON. THIS TIMING LOOKS REASONABLE. THE MAIN
DYNAMICS AND BEST INSTABILITY WILL BE NORTH OF OUR AREA LATER THIS
AFTERNOON. THUS...THE THREAT OF SEVERE WEATHER WILL BE VERY
MINIMAL OVER OUR AREA. WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS
FOR MAINLY THE BIG COUNTRY THIS MORNING. TIGHT SURFACE PRESSURE
GRADIENT...ASSOCIATED WITH THE DRYLINE...WILL PRODUCE WINDS IN THE
BREEZY RANGE FOR MOST OF WEST CENTRAL TEXAS TODAY. FOR TONIGHT
THROUGH THE END OF THE SHORT-TERM PERIOD...DRY AIR WILL DOMINATE
WEST CENTRAL TEXAS. THUS...WEATHER NIL. COLD FRONT MOVES SOUTH
ACROSS TEXAS TOMORROW. HOWEVER...SURFACE WINDS TOMORROW DO NOT
LOOK AS STRONG AS IN PREVIOUS MODEL RUNS. THUS...THE FIRE DANGER
TOMORROW WILL NOT BE AS ELEVATED AS WE WERE ANTICIPATING.
TEMPERATURE NUMBERS CLOSE TO GUIDANCE LOOK GOOD.

LONG TERM...
DRY PATTERN CONTINUES THROUGH THE WEEKEND. LATEST MODEL RUN
CONTINUES TO BRING ANOTHER SURFACE COLD FRONT SOUTH ACROSS TEXAS
SUNDAY NIGHT. THUS...WILL CONTINUE LOW POPS FOR THAT 12-HOUR
PERIOD. OTHERWISE...WEATHER NIL FOR THE LONG TERM. FOR THE START
OF NEXT WEEK...TEMPERATURES COOLER THAN SEASONAL NORMALS LOOK
GOOD. HOWEVER...THE LOWER TO MID 60S FOR HIGHS NEXT TUESDAY FOR
ABI AND SJT LOOK TOO LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 88  59  83  42 /  20  10  10  10
SAN ANGELO 	 86  61  86  45 /  10  10  10  10
JUNCTION 	 88  60  87  49 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 17, 4:42 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
442 AM CDT WED OCT 17 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-180945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
442 AM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM AND A DRYLINE WILL MOVE EAST
ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT. THE DRYLINE WILL
MOVE QUICKLY EAST ACROSS WEST CENTRAL TEXAS LATE THIS MORNING AND
THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY
ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS. A FEW STORMS MAY
REACH SEVERE LEVELS MAINLY THIS MORNING...WITH THE THREATS BEING
LARGE HAIL AND DAMAGING WINDS. ALSO BEHIND THE DRYLINE THIS
AFTERNOON...GUSTY SOUTHWEST WINDS AND MUCH DRIER AIR WILL LEAD TO
ELEVATED FIRE CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.